Alert archive / Kansas / Freeze Watches in 2021
Freeze Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this freeze watch at Apr 18, 2021, 3:20 AM CDT for 26 counties in Kansas. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 3:20 AM CDT (08:20 UTC)
- In effect from
- Apr 21, 2021, 1:00 AM CDT
- Expired
- Apr 20, 2021, 2:36 AM CDT
- In force
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS73 KICT 180820 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 320 AM CDT Sun Apr 18 2021 KSZ032-033-047>051-067-182230- /O.NEW.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.NEW.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ /O.CON.KICT.FR.Y.0003.000000T0000Z-210418T1300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 320 AM CDT Sun Apr 18 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the first Freeze Watch, sub- freezing temperatures as low as 28 possible. For the second Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson and Reno Counties. * WHEN...For the Frost Advisory, until 8 AM CDT this morning. For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ KSZ052-053-068-069-082-083-091-182230- /O.NEW.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.NEW.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Marion-Chase-Harvey-Butler-Kingman-Sedgwick-Harper- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 320 AM CDT Sun Apr 18 2021 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the first Freeze Watch, sub-freezing temperatures as low as 31 possible. For the second Freeze Watch, sub- freezing temperatures as low as 28 possible. * WHERE...Marion, Chase, Harvey, Butler, Kingman, Sedgwick and Harper Counties. * WHEN...For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ KSZ070>072-092>096-098>100-182230- /O.NEW.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 320 AM CDT Sun Apr 18 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ Jakub
5 follow-up statements
715 WWUS73 KICT 181256 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 756 AM CDT Sun Apr 18 2021 KSZ032-033-047>051-067-190300- /O.EXP.KICT.FR.Y.0003.000000T0000Z-210418T1300Z/ /O.CON.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 756 AM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...For the first Freeze Watch, sub-freezing temperatures as low as 28 possible. For the second Freeze Watch, sub- freezing temperatures as low as 27 possible. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson and Reno Counties. * WHEN...For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ052-053-068-069-082-083-091-190300- /O.CON.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Marion-Chase-Harvey-Butler-Kingman-Sedgwick-Harper- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 756 AM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the first Freeze Watch, sub-freezing temperatures as low as 31 possible. For the second Freeze Watch, sub- freezing temperatures as low as 28 possible. * WHERE...Marion, Chase, Harvey, Butler, Kingman, Sedgwick and Harper Counties. * WHEN...For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ KSZ070>072-092>096-098>100-190300- /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 756 AM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$
217 WWUS73 KICT 181954 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 254 PM CDT Sun Apr 18 2021 KSZ032-033-047>053-067-068-191000- /O.CAN.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 254 PM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... ...FREEZE WATCH IS CANCELLED MONDAY NIGHT AND TUESDAY MORNING AND REPLACED BY A WINTER WEATHER ADVISORY... * WHAT...The first Freeze Watch was replaced by a Winter Weather Advisory Monday night into Tuesday morning, for 1 to 3 inches of snow likely and temperatures as low as 25 to 30 degrees. For the second Freeze Watch, sub-freezing temperatures as low as 25 degrees are possible. * WHERE...Portions of Central and South Central Kansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ069-082-083-091-191000- /O.CON.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Butler-Kingman-Sedgwick-Harper- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 254 PM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the first Freeze Watch, freezing temperatures as low as 32 degrees possible. For the second Freeze Watch, sub- freezing temperatures as low as 28 degrees possible. * WHERE...Marion, Chase, Harvey, Butler, Kingman, Sedgwick and Harper Counties. * WHEN...For the first Freeze Watch, from late Monday night through Tuesday morning. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ KSZ070>072-092>096-098>100-191000- /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 254 PM CDT Sun Apr 18 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 degrees possible. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$
336 WWUS73 KICT 190658 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 158 AM CDT Mon Apr 19 2021 KSZ069-082-083-091-192100- /O.UPG.KICT.FZ.A.0001.210420T0600Z-210420T1500Z/ /O.NEW.KICT.FZ.W.0001.210420T0600Z-210420T1500Z/ /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Butler-Kingman-Sedgwick-Harper- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 158 AM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures likely. For the second Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Butler, Kingman, Sedgwick and Harper Counties. * WHEN...For the Freeze Warning, from 1 AM tonight to 10 AM CDT Tuesday. For the second Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should cover above-ground pipes to protect them from freezing. && $$ KSZ032-033-047>053-067-068-070>072-092>096-098>100-192100- /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Greenwood-Woodson-Allen-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 158 AM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 25 degrees possible. * WHERE...All of Central, South Central and Southeast Kansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$
994 WWUS73 KICT 192009 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 309 PM CDT Mon Apr 19 2021 KSZ069-082-083-091-201100- /O.CON.KICT.FZ.W.0001.210420T0600Z-210420T1500Z/ /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Butler-Kingman-Sedgwick-Harper- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 309 PM CDT Mon Apr 19 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures likely. * WHERE...Butler, Kingman, Sedgwick and Harper Counties. * WHEN...Late tonight through early Tuesday morning, and again from Tuesday night into early Wednesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This will be a multi-day stretch of unusually cold nighttime temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should cover above-ground pipes to protect them from freezing. && $$ Martin KSZ032-033-047>053-067-068-070>072-092>096-098>100-201100- /O.CON.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Greenwood-Woodson-Allen-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 309 PM CDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 25 degrees possible. * WHERE...All of Central, South Central and Southeast Kansas. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready to take steps to protect tender plants and outdoor above ground pipes from the cold. To prevent freezing and possible bursting of above ground outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. && $$ Martin
501 WWUS73 KICT 200736 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 236 AM CDT Tue Apr 20 2021 KSZ069-082-083-091-202145- /O.UPG.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ /O.NEW.KICT.FZ.W.0002.210421T0600Z-210421T1500Z/ /O.CON.KICT.FZ.W.0001.000000T0000Z-210420T1500Z/ Butler-Kingman-Sedgwick-Harper- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 236 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees this morning. For the second Freeze Warning, sub-freezing temperatures as low as 28 expected. * WHERE...Butler, Kingman, Sedgwick and Harper Counties. * WHEN...For the first Freeze Warning, until 10 AM CDT this morning. For the second Freeze Warning, from 1 AM to 10 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Especially for those with sprinkler systems that have above ground piping. && $$ KSZ032-033-047>053-067-068-070>072-092>096-098>100-202145- /O.UPG.KICT.FZ.A.0002.210421T0600Z-210421T1500Z/ /O.NEW.KICT.FZ.W.0002.210421T0600Z-210421T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Greenwood-Woodson-Allen-Sumner-Cowley-Elk- Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Eureka, Madison, Yates Center, Iola, Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 236 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 1 AM to 10 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Especially for those with sprinkler systems that have above ground piping. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze watch went out at Apr 18, 3:16 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 18, 3:16 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Wichita KS 316 AM CDT Sun Apr 18 2021 .SHORT TERM...(Today through Tuesday night) Issued at 314 AM CDT Sun Apr 18 2021 A mid level shortwave currently over SW KS will shift east across southern KS this morning and will move quickly into the Ozarks by this afternoon. this feature may lead to a sprinkles, but more likely just some virga given the dry low layers. Early morning clearing has led to temps falling to near freezing across central KS, so will keep the frost advisory going until a few hours after sunrise. For the daytime hours, expect a nice warmup as NW flow aloft leads to warm advection and downslope flow. This will lead to max temperatures back closer to normal in the lower 60s with the coolest max temps around 60 over SE KS, with lingering cloud cover associated with the exiting shortwave. Both the GFS and ECMWF are similar in a well pronounced upper level wave moving southeast out of the northern Rockies and dropping into the central plains for Monday into Tuesday. This will push a strong cold front southward across Kansas on Monday afternoon with 850mb temperatures, behind the front, running 2 to 3 standard deviations below normal after the front pushes south. Timing of the front on Mon could be tricky when it comes to max temps, as areas across southern KS may climb into the upper 60s to near 70 due to compressional heating before the front arrives, with falling temps expected by Mon evening. As the front pushes south noticeably colder air will move south Monday afternoon/evening into Tuesday. The main shortwave associated with this strong cold front arrives for late Mon night, with a post frontal precipitation chance beginning Mon evening through late Mon night. Expecting initially a post frontal rain chance, but as the shortwave pushes into the plains for Mon evening. But as temps in the column drop well below freezing, in the main dendritic growth zone region, expect a transition to the mix of rain/now and eventually all snow by late Mon night or especially by early Tue morning. This shortwave looks like a quick hitter, with lift maximized in the main mid level baroclinic snow growth region for 3 or 4 hours. So this will probably limit the snow accumulation amounts. Also not seeing alot of steep mid level lapse rates, which will limit snowfall rates. Still expecting a good 3 to 4 hour window for accumulating snows, with current thoughts that areas across central KS, (north of Wichita) could see 1 to 3 inches, as they will changeover snow the longest. Ground temps are probably gonna stay too warm, for snow accumulation on roadways, so most of the snow will be on grassy elevated surfaces, but given the nighttime hours, could see a few slippery roads. So think travel concerns will be minimal. Still think a winter weather advisory may be needed for this late season snow, given the amounts expected. As the cold air surges into the forecast area, overnight low temperatures will fall below freezing by Tue morning for areas west of the KS Turnpike, and for most of the forecast area for Wed morning. Given the GEFS ensembles showing standard deviations of 2 to 3 below normal, could see some record low temperatures set. Frost or freeze headlines are looking probable for both Tue and Wed mornings. With this in mind, decided to good with a Freeze Watch for both Tue and Wed morning, as kind of a "heads up". Ketcham .LONG TERM...(Wednesday night through Saturday) Issued at 314 AM CDT Sun Apr 18 2021 Warm advection/moisture advection quickly returns to the area for late Wed night into Thu, as another quick hitting shortwave drops SE in the mid level NW flow. This could lead to an elevated shower possibly a thunderstorm chance for late Wed night or on Thu. A warming trend back towards normal will occur for the end of the week into the weekend. Both the medium range models show a dry frontal passage for Fri, but downslope flow is expected after its passage for the weekend, which will lead to max temps climbing above normal by the end of the weekend. Ketcham && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1148 PM CDT Sat Apr 17 2021 VFR cigs have returned to the area with some SCT low VFR cigs lingering across KCNU. Gradual clearing will continue into tomorrow morning. Meanwhile NNW winds will slowly back to westerly through tomorrow afternoon and shifting to more southwest tomorrow evening. && .FIRE WEATHER... Issued at 314 AM CDT Sun Apr 18 2021 Fire weather concerns will remain very low over the next few days thanks to cooler than normal conditions. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 38 68 32 / 0 0 10 60 Hutchinson 63 37 66 29 / 0 0 10 70 Newton 61 37 66 30 / 0 0 10 70 ElDorado 62 37 68 32 / 0 0 10 60 Winfield-KWLD 63 38 72 34 / 0 0 10 40 Russell 63 36 58 26 / 0 0 10 80 Great Bend 63 36 61 27 / 0 0 0 80 Salina 63 37 61 29 / 0 0 0 80 McPherson 62 37 63 29 / 0 0 10 80 Coffeyville 62 38 72 37 / 10 0 0 20 Chanute 61 38 70 35 / 10 0 10 30 Iola 60 37 68 34 / 10 0 10 40 Parsons-KPPF 62 38 71 37 / 10 0 0 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Tuesday night through Wednesday morning for KSZ032-033-047>053-067>072-082-083-091>096-098>100. Freeze Watch from late Monday night through Tuesday morning for KSZ032-033-047>053-067>069-082-083-091. Frost Advisory until 8 AM CDT this morning for KSZ032-033- 047>051-067. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...KMB FIRE WEATHER...Ketcham
Hazardous weather outlook, Apr 17, 3:40 PM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 340 PM CDT Sat Apr 17 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 340 PM CDT Sat Apr 17 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Areas of frost are most likely across central Kansas after midnight. The cold temperatures could be detrimental to some flowering plants and vegetation. Refer to the Frost Advisory for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Areas of frost and a light freeze are expected early Sunday morning across central Kansas. The cold temperatures could be detrimental to some flowering plants and vegetation. Much colder air will overspread the area Monday night into Tuesday morning. This is expected to change rain to snow or a wintry mix across much of the area. Light snow accumulations may occur, especially across central Kansas, however only minor travel issues are expected. Any snow that accumulates should melt off during Tuesday afternoon. Sub-freezing temperatures are expected early Tuesday morning across central Kansas and across the entire area early Wednesday morning. The cold temperatures could have a detrimental impact on some flowering plants and vegetation. There is a slight chance for thunderstorms Thursday into Friday morning across portions of southern Kansas. The risk for strong or severe storms is very low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:20 AM CDT | Freeze Watch | ICT | Barton, Butler, Chase, Ellsworth, Harper, Harvey and 9 more | 23 hr |
| Apr 18, 2:47 PM CDT | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Ellsworth, Greenwood and 13 more | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.